We just back from the ER where the ambulance had to come to our house and pick him up after taking 7 ativan and I don't know how many ambien as well as some tylonol3 i think, on top of his regular meds of hydrocodone and morphine! AND HE is angry at me because I took all his meds away and throuhg the ativan away....we are both in recovery or at least I thought we were....I don't know the best track to take concerning this situation...right now he hates me.
So sorry about the situation. I don't think your husband is suppose to go cold turkey off the ativan though. Others will be responding soon. From what i've hear it could be dangerous to go cold turkey off benzo's and I think ativan falls in that catagory. Please keep posting. There are so many helpful people here.
Yeah... My Dr. had me on Lorazepam (Ativan) for sleep. I would get an Rx for 30 tablets for 30 days. 1 tablet before bed every evening. I must say that it worked well for sleep but because I am the addict that I am, I decided once to take 2.5 pills and I had a few beers on top of that.
Long story short.... I woke up in the morning, started my truck and noticed some front end damage on my truck. I knew nothing about it except for it wasn't there the morning before. I decided to conduct an investigation and it was apparent that I hit the cement wall of the bridge in front of my house the evening before.
I had no recollection of the event at all. It absolutely freaked me out. That was the last night I took another Lorazepam. Pretty scary stuff! I couldn't imagine taking 7 of those things....
I don't know your situation and if I'm speaking out of line forgive me. That sounds like alot of pills to take at one time, could it be possible your husband was trying to take his life. Being addicted to pills can make anyone very depressed. What did the ER people say??
I'm SO sorry for your situation. I'm not sure that going off all of those meds at once is a good thing. He's taking too much to stop cold turkey. Watch for seizures. Didn't the E.R. people have recommendations, referrals, did no social worker get involved? Didn't they send him home with instructions on what he should take?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.